Jump to content

blueangel27 Weaning off Pristiq after only 2 weeks- to lexapro or Nil?


blueangel27

Recommended Posts

Hi, I'm new here. I took lexapro for 10 months and decided (with GP help) to switch to pristiq because I was always tired and wanted to get energy back. I tapered off lexapro 20mg quickly (<1 week) because I was impatient. Now on pristiq was good for 3 days now hell. Nauseous within 30 mins of taking it, often vomiting, spinning head, it wears off about 4 hours too quickly and I feel like I get withdrawals (nausea, headache, head spinning, panic, paranoia, horrible visual images, nightmares. Have had to have 3 days off work.

I want to stop pristiq. I've only been on it 2 weeks, 50mg daily. My doc doesn't believe my symptoms, thinks I've got a virus.

After only 2 weeks any ideas on how to taper? Should I transition back to lexapro? If so how?

Thanks

Link to post
  • Administrator

Welcome, blueangel.

 

I've moved your topic to the Introductions forum, to serve as your Introductions topic where you can ask questions and journal your progress.

 

It sounds like you have been off Lexapro entirely for about 2 weeks, and on Pristiq.

 

My guess is you are suffering Lexapro withdrawal from going off that too fast. If I were you, I'd go back on 5mg of Lexapro, stop the Pristiq after a few days, and let my nervous system settle down. Then, after a while, carefully taper the Lexapro.

 

See What is withdrawal syndrome?

 

Why taper by 10% of my dosage?

 

Tips for tapering off Lexapro (escitalopram)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks so much for the reply and sorry that i posted in the wrong place.

Yes, I had wondered if it was stopping lexapro that was causing the problems but the extreme nausea keeps coming 30 mins after I take the Pristiq. Also I wake with incredible dry mouth that hurts from my teeth rubbing my gums.

I guess adding some lexapro back will help regardless and I have weaned off it (slowly) in the past so can do again. Thanks.

Link to post
  • Administrator

That sounds like a bad reaction to the Pristiq.

 

With the Lexapro liquid handy, I might go off Pristiq and take 2.5mg Lexapro instead. You may have a few rocky days before the Lexapro reaches steady-state in your bloodstream.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

So far so good, I've been taking 2.5mg lexapro and have survived the Pristiq withdrawls. Feeling so much better thank you!

Link to post
  • Moderator Emeritus

Lovely news blueangel , good to hear you're improving  :).

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to post
  • Administrator

Very good news. Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy